Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 40, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 13, 2009, 4:36 PM CDT for Dickens County, King County, Texas. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 13, 2009, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Dickens County, TX, King County, TX
The radar
The Lubbock radar (KLBB), 121 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:51 PM CDT | HAIL 1 | 11 W Guthrie, TX | |
| Jun 13, 4:51 PM CDT | HAIL 1 | 12 W Guthrie, TX | |
| Jun 13, 5:05 PM CDT | TSTM WND GST 58 | 10 Wsw Guthrie, TX | RECORDED BY THE WEST TEXAS MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLUB 132136 TORLUB TXC125-269-132200- /O.NEW.KLUB.TO.W.0040.090613T2136Z-090613T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 436 PM CDT SAT JUN 13 2009 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... WESTERN KING COUNTY IN NORTHWEST TEXAS. EASTERN DICKENS COUNTY IN NORTHWEST TEXAS. * UNTIL 500 PM CDT * AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED OVER DICKENS COUNTY...OR ABOUT 13 MILES EAST OF DICKENS...MOVING EAST AT 15 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF EASTERN DICKENS AND WESTERN KING COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. && LAT...LON 3376 10035 3353 10037 3357 10074 3375 10073 TIME...MOT...LOC 2136Z 273DEG 13KT 3366 10061 $$ RB/JW
1 follow-up statement
000 WWUS54 KLUB 132147 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 447 PM CDT SAT JUN 13 2009 TXC125-269-132200- /O.CON.KLUB.TO.W.0040.000000T0000Z-090613T2200Z/ KING TX-DICKENS TX- 447 PM CDT SAT JUN 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR EASTERN DICKENS AND WESTERN KING COUNTIES... AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED OVER EASTERN DICKENS COUNTY...OR ABOUT 14 MILES EAST OF DICKENS...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF EASTERN DICKENS AND WESTERN KING COUNTIES. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. LAT...LON 3356 10064 3375 10064 3376 10035 3353 10037 TIME...MOT...LOC 2147Z 272DEG 8KT 3366 10059 $$ RB/JW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 13, 3:22 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 13, 3:22 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 322 PM CDT SAT JUN 13 2009 .UPDATE... UPDATED PRODUCTS TO INCLUDE TORNADO WATCH IN EFFECT UNTIL 11 PM FOR THE EASTERN HALF OF THE AREA. NO OTHER CHANGES MADE. && .PREV DISCUSSION... /ISSUED 221 PM CDT SAT JUN 13 2009/ SHORT TERM... STILL FOCUSED ON SEVERE STORM CHANCES THIS AFTERNOON AND EVENING. WTM SOUNDING /PERSONAL COMMUNICATION/ AND LATEST SPC MESOANALYSIS PAGE SHOW CIN HAS GREATLY WEAKENED AND THIS IS REFLECTED IN CU BUBBLING UP TO THE EAST OF LUBBOCK. SURFACE FRONT CONTINUES TO PIVOT AND SHIFT WESTWARD AROUND 10 KTS AND WAS LOCATED ROUGHLY FROM A KRESS TO FLOYDADA TO LAKE ALAN HENRY LINE. GIVEN THE VERY STRONG INSTABILITY IN PLACE /ESPECIALLY EAST OF THE BOUNDARY/ AND CONVECTIVE TEMPERATURES BEING APPROACHED...STILL EXPECT THUNDERSTORMS TO ERUPT LATER THIS AFTERNOON. ANY STORMS THAT DO DEVELOP ARE EXPECTED TO QUICKLY BECOME SEVERE WITH VERY LARGE HAIL...STRONG WINDS AND ISOLATED TORNADOES. THE BEST TORNADO THREAT WILL LIKELY BE NEAR AND TO THE MOIST SIDE OF THE FRONT WHERE INSTABILITY AND LOW-LEVEL SHEAR WILL BE MAXIMIZED AND LCLS AND LFCS MINIMIZED. ACROSS THE WESTERN ZONES...LOW-LEVEL MOISTURE HAS BEGUN TO MIX OUT...THOUGH DEWPOINTS IN THE 50S WERE STILL PERSISTING THROUGH THE CENTRAL SOUTH PLAINS...AND WITH TEMPERATURES CLIMBING THROUGH THE MID/UPPER 90S...COULD ALSO SEE HIGH-BASED STORMS DEVELOP HERE. STORMS COULD ORGANIZE INTO A COMPLEX AS THEY MOVE EASTWARD TONIGHT INTO A STRENGTHENING SOUTHERLY LLJ. STILL...CAN NOT COMPLETELY RULE OUT AN OVERNIGHT STORM ACROSS THE SOUTH PLAINS AS AN UPPER LEVEL DISTURBANCE SLIDES BY TO THE NORTHWEST. STORM CHANCES WILL REINVIGORATE SUNDAY AFTERNOON AS THE DRYLINE TIGHTENS AND ANOTHER UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. PROGGED INSTABILITY AND SHEAR WILL AGAIN SUPPORT A SEVERE WEATHER THREAT. LOWS TONIGHT WILL BE MILD...WITH ANOTHER TOASTY DAY EXPECT SUNDAY. LONG TERM... STILL APPEARS THAT SUNDAY AND MONDAY ARE POTENTIAL DRYLINE CONVECTION DAYS WHILE TUESDAY AND BEYOND WILL FEEL THE EFFECTS OF AN INCREASING UPPER LEVEL RIDGE. HOT TEMPERATURES THROUGHOUT THE FCST PERIOD WITH HIGHS IN THE 90S TO 100-105 RANGE. SUNDAY NIGHT CONVECTION APPEARS MORE LIKELY A LITTLE FURTHER EAST THAN CURRENT FCST AND HAVE ADJUSTED GRIDS TO SHOW THIS. MONDAY POPS LOOK FINE AND HAVE LEFT UNCHANGED AND HAVE DROPPED INHERITED SLIGHT CHC POPS DOWN INTO UNMENTIONABLE RANGE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 86 60 94 62 / 20 30 20 20 20 TULIA 64 90 66 94 64 / 30 30 30 20 20 PLAINVIEW 65 90 67 96 65 / 30 30 30 20 20 LEVELLAND 67 93 65 97 66 / 20 30 30 20 20 LUBBOCK 68 93 68 97 68 / 30 30 30 20 20 DENVER CITY 69 96 65 98 67 / 20 30 30 20 20 BROWNFIELD 69 95 68 98 67 / 20 30 30 20 20 CHILDRESS 70 93 70 97 70 / 50 30 30 20 20 SPUR 69 96 71 98 70 / 40 30 30 20 20 ASPERMONT 73 100 74 101 73 / 50 20 30 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23
Hazardous weather outlook, Jun 13, 11:32 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1132 AM CDT SAT JUN 13 2009 TXZ021>044-141645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1132 AM CDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. A WEAK FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE...NORTHEAST SOUTH PLAINS AND SOUTHERN ROLLING PLAINS THIS AFTERNOON. A DRYLINE WILL DEVELOP SOUTH OF THIS BOUNDARY ACROSS THE CENTRAL SOUTH PLAINS THIS AFTERNOON. AMPLE MOISTURE AND VERY WARM AFTERNOON TEMPERATURES WILL RESULT IN A HIGHLY UNSTABLE AIRMASS ACROSS WEST TEXAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON NEAR THE FRONTAL BOUNDARY WITH MORE ISOLATED STORMS EXPECTED ALONG THE DRYLINE. THUNDERSTORMS MAY BECOME MORE NUMEROUS THIS EVENING...WHEN THE FRONT MAY BE DRIVEN SOUTHWEST DUE TO THUNDERSTORM OUTFLOW WINDS. DUE TO A HIGHLY UNSTABLE AIRMASS AND INCREASING WIND SHEAR...SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THESE SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WIND GUSTS UP TO 80 MPH. A FEW TORNADOES WILL ALSO BE POSSIBLE...PARTICULARLY ALONG AND NORTHEAST OF THE FRONTAL BOUNDARY...OVER THE EXTREME SOUTHEAST PANHANDLE...NORTHEAST SOUTH PLAINS AND ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER MUCH OF THE REGION SUNDAY AFTERNOON AND EVENING...WITH MORE ISOLATED THUNDERSTORM ACTIVITY POSSIBLE MONDAY AND TUESDAY. A FEW STORMS DURING THIS PERIOD WILL LIKELY BE SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. JW
In the hours before
Local storm report, Jun 13, 3:27 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
327 PM CDT SAT JUN 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL LUBBOCK 33.58N 101.86W
06/13/2009 E0.75 INCH LUBBOCK TX BROADCAST MEDIA
HAIL REPORTED BY MEDIA AT 39TH AND UTICA IN THE CITY OF
LUBBOCK
&&
EVENT NUMBER 00546
ENGLISHLocal storm report, Jun 13, 4:07 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
407 PM CDT SAT JUN 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL ROARING SPRINGS 33.90N 100.86W
06/13/2009 E1.75 INCH MOTLEY TX FIRE DEPT/RESCUE
&&
EVENT NUMBER 00547
GSLocal storm report, Jun 13, 4:11 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
411 PM CDT SAT JUN 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL QUITAQUE 34.37N 101.06W
06/13/2009 E1.75 INCH BRISCOE TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL COVERING THE GROUND
&&
EVENT NUMBER 00548
ENGLISHSpecial weather statement, Jun 13, 4:17 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
417 PM CDT SAT JUN 13 2009
TXZ027-033-132145-
BAILEY TX-COCHRAN TX-
417 PM CDT SAT JUN 13 2009
...STRONG THUNDERSTORM MOVING OUT OF EASTERN NEW MEXICO INTO COCHRAN
AND BAILEY COUNTIES...
AT 314 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF MAPLE...OR ABOUT 21 MILES WEST
OF MORTON...MOVING NORTHEAST AT 30 MPH.
BRIEF...STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE NEAR THIS
THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.
PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS.
LAT...LON 3424 10304 3431 10282 3431 10267 3415 10261
3378 10261 3358 10304
TIME...MOT...LOC 2116Z 236DEG 25KT 3385 10308
GSLocal storm report, Jun 13, 4:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT SAT JUN 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL QUITAQUE 34.37N 101.06W
06/13/2009 E2.75 INCH BRISCOE TX PUBLIC
&&
EVENT NUMBER 00549
GSLocal storm report, Jun 13, 4:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
431 PM CDT SAT JUN 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL QUITAQUE 34.37N 101.06W
06/13/2009 E2.75 INCH BRISCOE TX FIRE DEPT/RESCUE
BASEBALL SIZED HAIL COMBINED WITH WINDS TO KNOCK OUT
MANY WINDOWS. LOTS OF GOLF BALL SIZED HAIL. LARGE HAIL
ENDED AROUND 418 PM.
&&
EVENT NUMBER 00550
GSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:53 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 52 min |
| Jun 13, 3:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 46 min |
| Jun 13, 3:32 PM CDT | Tornado Warning | LUB | Floyd, Motley | 28 min |
| Jun 13, 3:40 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 50 min |
| Jun 13, 3:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 35 min |
| Jun 13, 3:58 PM CDT | Tornado Warning | LUB | Dickens, Motley | 32 min |
| Jun 13, 4:05 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 25 min |
| Jun 13, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 45 min |
| Jun 13, 4:17 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 28 min |
| Jun 13, 4:24 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 39 min |
| Jun 13, 4:27 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 63 min |
| Jun 13, 4:39 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 51 min |
| Jun 13, 4:42 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Motley | 32 min |
| Jun 13, 4:57 PM CDT | Tornado Warning | LUB | Dickens, King | 22 min |
| Jun 13, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 61 min |
| Jun 13, 5:17 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 28 min |
| Jun 13, 5:25 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 65 min |
| Jun 13, 5:27 PM CDT | Areal Flood Advisory | LUB | Cottle, Dickens, King, Motley | 2 hr |
| Jun 13, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn, Terry | 62 min |
| Jun 13, 5:47 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 43 min |
| Jun 13, 5:51 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 54 min |
| Jun 13, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 65 min |
| Jun 13, 6:24 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 51 min |
| Jun 13, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | King | 32 min |
| Jun 13, 6:34 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 32 min |
| Jun 13, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 62 min |
| Jun 13, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 16 min |
| Jun 13, 6:59 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 31 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.